MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 11 HOLES/206MM; PLATE, FIXATION ,BONE   

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM NARROW LCP® PLATE 11 HOLES/206MM; PLATE, FIXATION ,BONE   
Model Number 224.611
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/ investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 the patient underwent a revision surgery due to a broken narrow locking compression plate (lcp) plate and non-union of the tibia with delayed healing.The patient had her first total knee surgery in 2014 which was revised in 2015.On (b)(6) 2017 her total knee was explanted and an antibiotic spacer was placed.On (b)(6) 2019, the patient had a new total knee placed and was reinforced with a synthes plate.The synthes plate was removed easily without additional intervention and a longer stem was used on the biomet prosthesis.There was no reported surgical delay.The surgery was completed with no adverse consequence to the patient.Concomitant devices reported: unknown cortex screws (part # unknown, lot # unknown, quantity # 4), unknown cables (part # unknown, lot # unknown, quantity # 4).This report is for one 4.5mm narrow lcp® plate 11 holes/ 206mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: device history lot: part number: 224.611, lot number: 7252777, part manufacture date: feb 13, 2013, manufacturing location: elmira, part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 4.5mm narrow lcp plate 11 holes/206mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history review: this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM NARROW LCP® PLATE 11 HOLES/206MM
Common Device Name
PLATE, FIXATION ,BONE   
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9516557
Report Number2939274-2019-62768
Device Sequence Number19303673
Product Code HRS
UDI-Device Identifier10886982158567
UDI-Public(01)10886982158567
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number224.611
Device Catalogue Number224.611
Device Lot Number7252777
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer12/26/2019
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date01/16/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE; UNK - SCREWS: CORTEX
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight89